Minimal genus for 4-manifolds with b+ = 1

Bo Dai, Chung I. Ho, Tian Jun Li

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We derive an adjunction inequality for any smooth, closed, connected, oriented 4-manifold X with b+ = 1. This inequality depends only on the cohomology algebra and generalizes the inequality of Strle in the case of b1 = 0. We demonstrate that the inequality is especially powerful when 2~χ + 3σ ≥ 0, where ~χ is the modified Euler number taking account of the cup product on H1(X;).

Original languageEnglish (US)
Article numberjtv032
Pages (from-to)5-26
Number of pages22
JournalJournal of Topology
Volume9
Issue number1
DOIs
StatePublished - Jul 29 2015

Bibliographical note

Publisher Copyright:
© 2015 London Mathematical Society.

Fingerprint

Dive into the research topics of 'Minimal genus for 4-manifolds with b<sup>+</sup> = 1'. Together they form a unique fingerprint.

Cite this